Alka-Seltzer Plus

Fakta Perubatan Disemak oleh | Oleh

Kemas kini Tarikh 12/05/2020 . 4 minit bacaan
Share now

Uses

What is Alka-Seltzer Plus® used for?

Alka-Seltzer Plus® is commonly used for temporarily relieves these symptoms due to a cold or flu:

It is also used to reduces fever temporarily.

How should I take Alka-Seltzer Plus®?

This drug comes as a tablet. Swallow it whole. Do not chew or crush. Dissolving 2 tablets with 4 oz of water. Do not take more than the recommended dose.

How do I store Alka-Seltzer Plus®?

Alka-Seltzer Plus® is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store Alka-Seltzer Plus® in the bathroom or the freezer. There may be different brands of Alka-Seltzer Plus® that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush Alka-Seltzer Plus® down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

Precautions & warnings

What should I know before using Alka-Seltzer Plus®?

Before using this drug, tell your doctor if:

  • You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.
  • You are taking any other medicines. This includes any medicines you are taking which are available to buy without a prescription, such as herbal and complementary medicines.
  • You have allergy with any of active or inactive ingredients of Alka-Seltzer Plus® or other medications.
  • You have any other illnesses, disorders, or medical conditions.
  • You are now taking a prescription monoamine oxidase inhibitor (MAOI) (certain drugs for depression, psychiatric, or emotional conditions, or Parkinson’s disease), or for 2 weeks after stopping the MAOI drug. If you do not know if your prescription drug contains an MAOI, ask a doctor or pharmacist before taking this product.
  • Your children are under 12 years of age.

This product contains acetaminophen. Severe liver damage may occur if:

  • You take more than 8 tablets in 24 hours, which is the maximum daily amount for this product.
  • You take with other drugs containing acetaminophen.
  • You take 3 or more alcoholic drinks every day while using this product.

If sore throat is severe, persists for more than 2 days, is accompanied or followed by fever, headache, rash, nausea, or vomiting, consult a doctor promptly.

When using this product, remember:

  • Do not exceed recommended dosage.
  • It may cause marked drowsiness.
  • Avoid alcoholic drinks.
  • Alcohol, sedatives, and tranquilizers may increase drowsiness.
  • Be careful when driving a motor vehicle or operating machinery.
  • Excitability may occur, especially in children.

Is it safe during pregnancy or breastfeeding?

There are no adequate studies in women for determining risk when using Alka-Seltzer Plus® during pregnancy or while breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking Alka-Seltzer Plus®. Alka-Seltzer Plus® is pregnancy risk category N, according to the US Food and Drug Administration (FDA).

FDA pregnancy risk category reference below:

  • A=No risk
  • B=No risk in some studies
  • C=There may be some risk
  • D=Positive evidence of risk
  • X=Contraindicated
  • N=Unknown

Side effects

What side effects can occur from Alka-Seltzer Plus®?

Stop use and ask a doctor immediately if you notice:

  • An allergic reaction
  • Signs of stomach bleeding
  • Feel faint
  • Blood in vomit
  • Bloody or black stools
  • Stomach pain
  • Pain or nasal congestion gets worse or lasts more than 7 days
  • Fever gets worse or lasts more than 3 days
  • Redness or swelling
  • New symptoms
  • Ringing in the ears or a loss of hearing
  • Nervousness, dizziness, or sleeplessness

Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.

Interactions

What drugs may interact with Alka-Seltzer Plus®?

Alka-Seltzer Plus® may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Does food or alcohol interact with Alka-Seltzer Plus®?

Alka-Seltzer Plus® may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

What health conditions may interact with Alka-Seltzer Plus®?

Alka-Seltzer Plus® may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Alka-Seltzer Plus®.

What is the dose of Alka-Seltzer Plus® for an adult?

Take 2 tablets every 4 hours.

Do not exceed 8 tablets in 24 hours or as directed by a doctor.

What is the dose of Alka-Seltzer Plus® for a child?

Children 12 years and over: Take 2 tablets every 4 hours. Do not exceed 8 tablets in 24 hours or as directed by a doctor.

Children under 12 years: do not use.

How is Alka-Seltzer Plus® available?

Alka-Seltzer Plus® is available in the following dosage forms and strengths:

  • Tablets: Acetaminophen 250mg, Dextromethorphan hydrobromide 10mg, Chlorpheniramine maleate 2mg, Phenylephrine hydrochloride 5mg

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of Alka-Seltzer Plus®, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group tidak memberikan nasihat perubatan, diagnosis atau rawatan.

Adakah artikel ini membantu anda?
happy unhappy
Rujukan

Baca juga:

    Anda mungkin berminat dengan artikel berikut

    Sambucol Cold & Flu Relief

    Learn about Sambucol Cold & Flu Relief . What are the precautions, the warnings and the usage of this drug? What should we know about its dose?

    Ditulis oleh Nha Ngo
    Drugs A-Z, Drugs/Herbals A-Z 14/11/2017 . 4 minit bacaan

    DayClear Cough, Cold and Flu Relief

    Learn about DayClear Cough, Cold and Flu Relief. What are the precautions, the warnings and the usage of this drug? What should we know about its dose?

    Ditulis oleh Nha Ngo
    Drugs A-Z, Drugs/Herbals A-Z 16/10/2017 . 5 minit bacaan

    Amylmetacresol

    Learn about Amylmetacresol. What are the precautions, the warnings and the usage of this drug? What should we know about its dose?

    Ditulis oleh Nha Ngo
    Drugs A-Z, Drugs/Herbals A-Z 09/10/2017 . 3 minit bacaan

    Schizonepeta

    Learn about schizonepeta. What do people use it for? What should we know before using it? What are side effects, the warnings and the dose?

    Ditulis oleh Du Khuu
    Drugs/Herbals A-Z, Herbals A-Z 09/10/2017 . 2 minit bacaan

    Artikel lain untuk anda

    adenoiditis

    What Is Adenoiditis

    Fakta Perubatan Disemak oleh Panel Perubatan Hello Doktor
    Ditulis oleh Nga Truong
    Diterbitkan pada 25/10/2019 . 3 minit bacaan
    Benzocaine topical

    Benzocaine topical

    Fakta Perubatan Disemak oleh Hello Doktor Medical Panel
    Ditulis oleh English Content
    Diterbitkan pada 08/01/2018 . 12 minit bacaan
    Tyrothricin

    Tyrothricin

    Fakta Perubatan Disemak oleh Hello Doktor Medical Panel
    Ditulis oleh Phuong Tran
    Diterbitkan pada 21/12/2017 . 3 minit bacaan
    Zilactin-B

    Zilactin-B

    Ditulis oleh Nha Ngo
    Diterbitkan pada 16/11/2017 . 6 minit bacaan